The day after I was diagnosed with TN and put on Gabapentin, I had to fly to Hilton Head for a convention. While on the plane I started breaking out in blotches and itching. Its an hour and half flight from Wichita to Atlanta and another hour to Savannah. By the time I arrived at my destination I was miserable. I started popping Benadryle like Pez. Unfortunately this had an adverse affect to my attendance at the convention. After day 3 I had to get a shot and wait until I get beck to Wichita to find a new drug to help with the TN.
This wasn't the only time I had an allergic reaction during the guinea pig phase of TN. This also happened last September before Frank and I flew to Vegas. I had been given a new pain med, the next day I was on a plane in misery. New rule for me...NO NEW DRUGS before I fly!
My doctor explained I am finding so many new drugs I have an allergic reaction to because we are trying so many new drugs.
Anyone else find they are allergic to just about everything since they were told they had TN?
Oh yes, Bobbie. See Karen's discussion. I was allergic to everything except Gabapentin.
I was just reading her discussion. Seems to be the topic of the day.
Never been on it but I thought I read somewhere that Oxy-carbamezapine is the alternative to people who are allergic to the regular carba (Tegretol). Because of liability they don't really advertize they are a non-allergenic version, but I think that is supposed to be part of the design.
I could be mistaken.
Bobbie, I have tried so many of the meds. I’ve had severe reactions to several of them. The Lyrica was the worst, and Tegretol was second. I ended up in the ER both times with Tegretol and I don’t have insurance. I’m steady on a combo right now, and planning on staying here. I feel like a rat in a cage with all the meds they have tried on me. I really understand.
Hi! I was diagnosed with TN 3 weeks ago and have been on Gabapentin for 2 weeks. I can’t tell that it is helping with the pain. I was originally on 300mg per day and my Doctor said to increase it to 900mg per day. The one side effect I’m wondering if anyone has noticed is a big increase in my appetite. I am always hungry and eating…eating…eating. Has anyone else experienced this? Thanks!